Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    any tips
    avatar
    osubuckeyes1 posted:
    I was diagnosed with bipolar 2 years ago. i have noticed lately their are days where I have no interest in my children(7months and 3 yrs.) and other days where i dont want them out of my sight. also I have lost interest in all the things i have enjoyed in the past. it started back in may when my mil was diagnosed with cancer and it has gotten worse after she passed away in june. any tips to help me through this.
    Reply
     
    avatar
    slik_kitty responded:
    are you currently seeing a psychiatrist? are you on meds? if you are taking meds for it now, then you probably need a med tweak. welcome to the board.
     
    avatar
    osubuckeyes1 replied to slik_kitty's response:
    my husband and i are going to couples councling. i have been on several different types of medication but i never feel like myself. it makes me so mean towards everyone. i have been on Syriquil, lexapro, and the latest was lamictol. I have been trying to be happy for the kids and for my husband since it was his mom that passed away but i feel at this point i cant handle pretending anymore. .
     
    avatar
    slik_kitty replied to osubuckeyes1's response:
    sounds like you might need an antidepressant added to the mix. sometimes just taking a bipolar med isn't enough. tell your pdoc what is going on and see about a med change or just adding an antidepressant.
     
    avatar
    ibex7 responded:
    I've been at this BP stuff for at least 12 different meds and 31 years of therapy. Your own self awareness will let you know when surprise changes in moods happen. However, stick with your meds and your pdoc. and you will reach stability with your patience. You can journal your mood swings to adjust more easily, and let your SO know what is going on so they can understand, too. Best wishes and welcome.
     
    avatar
    osubuckeyes1 replied to ibex7's response:
    thank you very much. i talked to my dr today and she uped my dose of lamictol to 200 mg now. i go back next month for a follow up. hope that helps we will have to wait and see.
     
    avatar
    jselleck replied to osubuckeyes1's response:
    Be careful with the lamictal. It made my symptoms worse when I was on it. Cudos to you for the couples counselling. My husband and I have been seeing the same wonderful lady for several years now and she has done wonders for our relationship. Be careful taking any anti-depressions. In both my husband's and my mind they actually made my manic episodes worse. My last depression cycle I didn't take any thing other than my usual mood stabilizers and I'm actually doing better than I have in a long time. But that's just my opinion and may be unique only to me. Hope this helps. Take care and best wishes.

    JSelleck
     
    avatar
    1963lostwoman replied to jselleck's response:
    take lamitcal for the year; so far it seems to helping. i am to 300 mgs daily. i am have alot of aneixty attacks so they increased my xanax to twice a day. i alway take 60 mg of prozac. i still have up and down days. i am bulemic; binge eat but have gotten to the point that i can not throw it up. i have gag reflex. i have tried several different home remedies but they do not help. i can not find an pharmcy that sells sryup of impeca (sp?). bing eating and purging use to help my aneixty go away but since i can not throw up anymore i feel twice as bad.
     
    avatar
    lotus replied to 1963lostwoman's response:
    I know how it feels (no pun intended) to have no feelings to the people you are suppose to love. Looking back, it started 2 1/2 years ago when I stopped having God in my heart. Then I didn 't care if I ever saw my two sons or granddaughter again. I stopped all conections to all my friends. So recently I realized I was completely numb and dead inside. I told my pdoc that i would rather be depress and sucidal than having no feelings. He said we had to wait to address that until he got my hypomania under control. I do the right thing with my sons and granddaughter but with no feeling behide it.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.